MAUDE Adverse Event Report: CORDIS US. CORP POWERFLEX PRO; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP POWERFLEX PRO; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 4400602S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82208685 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon of a 6mm x 20mm 80cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter ruptured prior to reaching its nominal pressure during a pre-dilation inflation.As a result, an unknown balloon catheter was used to continue the procedure and a non-cordis stent was implanted.The unknown balloon catheter was used for post-dilation and the procedure was completed.There were no reported injuries to the patient.This was during an interventional procedure to treat a lesion in the iliac artery.An ipsilateral retrograde approach was used for this procedure.Additional information was requested but was unavailable.The device was not returned as expected.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon of a 6mm x 20mm 80cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter ruptured prior to reaching its nominal pressure during a pre-dilation inflation.As a result, an unknown balloon catheter was used to continue the procedure and a non-cordis stent was implanted.The unknown balloon catheter was used for post-dilation and the procedure was completed.There were no reported injuries to the patient.This was during an interventional procedure to treat a lesion in the iliac artery.An ipsilateral retrograde approach was used for this procedure.Additional information was requested but was unavailable.The device has now been returned.
 
Additional Manufacturer Narrative
Complaint conclusion: the balloon of a 6mm x 20mm 80cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter (bc) ruptured prior to reaching its nominal pressure during a pre-dilation inflation.As a result, an unknown balloon catheter was used to continue the procedure and a non-cordis stent was implanted.The unknown balloon catheter was used for post-dilation and the procedure was completed.There were no reported injuries to the patient.This was during an interventional procedure to treat a lesion in the iliac artery.An ipsilateral retrograde approach was used for this procedure.Additional information was requested but was unavailable.The product was returned for analysis.A non-sterile powerflex pro 6mm x 2cm 80cm bc was received coiled inside of a clear plastic bag.Per visual analysis no damages or anomalies were observed during the unaided eye visual inspection.The balloon was received uninflated.Per functional analysis a balloon inflation test was done applying positive pressure using the inflator/deflator device with the purpose of reach the rated burst pressure.A leak was noted to be present in the balloon that did not permit the maintenance of pressure during the inflation, as expected.A guide wire from the cordis lab was introduced and neither obstruction nor friction was detected that could impede the insertion of the guidewire.Per sem analysis a burst condition was observed as a puncture that presented scratch marks adjacent to the affected burst area.These types of damages are commonly caused during the interaction of the material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks on the balloon likely led to the burst condition found on the received device.It seems the material near the damage was ruptured with a sharp object from the outside of the device.No other anomalies were observed.A product history record (phr) review of lot 82208685 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ was confirmed through analysis of the returned device.The exact cause of the event could not be determined during analysis.Based on the information available for review, vessel characteristics (although unknown) may have contributed to the event as evidenced by scratch marks noted on the outer surface during analysis.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.

Brand Name
POWERFLEX PRO
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key17669580
Report Number3007635982-2023-00285
Device Sequence Number17918454
Product Code LIT
UDI-Device Identifier20705032059463
UDI-Public(01)20705032059463(17)231130(10)82208685
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date11/30/2023
Device Catalogue Number4400602S
Device Lot Number82208685
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2023
Supplement Date Received by Manufacturer09/12/2023
10/31/2023
Initial Report FDA Received Date09/01/2023
Supplement Report FDA Received Date10/06/2023
11/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO RADIO FOCUS 260CM
Patient SexUnknown